Alert archive / Ohio / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Wilmington, OH

November 7, 2007Pike County, Ohio

NWS Wilmington, OH issued this flash flood warning at Nov 7, 2007, 10:38 AM EST for Pike County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2007, 10:38 AM EST (15:38 UTC)
Expired
Nov 7, 2007, 11:15 AM EST
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Unknown

County Pike County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 071542 CCA
FFWILN
OHC131-071615-
/T.COR.KILN.FF.W.0010.071107T1538Z-071107T1615Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...CORRECTED...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EST WED NOV 7 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR AN ICE JAM BREAK
  IN...CENTRAL PIKE COUNTY IN SOUTHWEST OHIO...

* UNTIL 1115 AM EST

* THIS IS A TEST MESSAGE. AT 1038 AM EST...AN ICE JAM ON THE TEST   
  RIVER AT TEST BROKE CAUSING FLASH FLOODING DOWNSTREAM. CORRECTED 
  TEST. 

* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE PIKE LAKE AND
  PIKETON

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3910 8290 3895 8289 3902 8321 3919 8322

$$
1 follow-up statement
000 
WGUS71 KILN 071550
FFSILN

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE WILMINGTON OH
1044 AM EST WED NOV 7 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

OHC131-071615-
/T.CON.KILN.FF.W.0010.000000T0000Z-071107T1615Z/
/00000.U.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE OH-
1044 AM EST WED NOV 7 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

...A FLASH FLOOD WARNING FOR AN ICE JAM BREAK REMAINS IN EFFECT UNTIL
1115 AM EST FOR...

THIS IS A TEST MESSAGE. AT 1044 AM EST...

THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE PIKE LAKE...
PIKETON...LAKE WHITE...GIVENS...BUCHANAN...IDAHO AND ELM GROVE

THIS IS A TEST MESSAGE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3910 8290 3895 8289 3902 8321 3919 8322

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 6:40 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 7, 6:40 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
640 AM EST WED NOV 7 2007

.SYNOPSIS...
HIGH PRESSURE ACROSS THE PLAINS WILL GRADUALLY BUILD INTO THE
REGION BY TONIGHT. ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT ACCOMPANIED BY LIMITED MOISTURE WILL PUSH INTO THE GREAT
LAKES AND OHIO VALLEY REGION ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS HIGH PRESSURE GRADUALLY BUILDS IN...THE FLOW AT CLOUD BEARING
HEIGHT IS BECOMING ANTICYCLONIC WHICH IS RESULTING IN PARTIAL
DISSIPATION OF THE OVERCAST. HAVE DECREASED SKY COVER TO REFLECT
CURRENT CONDITIONS. THEREFORE...SKY CONDITIONS WORDING WILL BE
SOMEWHAT MORE OPTIMISTIC THAN PREVIOUS...WITH PARTLY SUNNY SKIES
FORECAST IN SOME LOCATIONS. STILL EXPECT CLOUDS TO FILL IN BY
AFTERNOON...WHICH WILL PREVENT TEMPERATURES FROM RISING ABOVE THE
UPPER 40S...NEAR MAV GUIDANCE. WIND SPEEDS WILL BE MORE TOLERABLE
THAN ON LAST TWO DAYS...WITH 10 KNOTS OR LESS ANTICIPATED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THOUGH HIGH PRESSURE WILL BE MOVING ACROSS THE AREA...MODELS
INDICATE PERSISTENT MOISTURE SO KEPT SKIES MOSTLY CLOUDY THROUGH
THE PERIOD. LOW THAT WILL DROP FROM THE WESTERN GREAT LAKES ON
THURSDAY TO OHIO ON FRIDAY WILL BE LACKING DYNAMICS AND
PRECIPITATION ACCORDING TO THE NAM...BUT WILL CONTAIN AMPLE UPWARD
MOTION AND MEASURABLE PRECIPITATION ACCORDING THE GFS. STAYED
CLOSER TO THE DRIER NAM FOR THIS FORECAST...BUT LATER MODEL RUNS
WILL HAVE TO BE ASSESSED TO SEE WHICH SOLUTION WILL WIN OUT.
RETAINED LOW CHANCE POPS LATE THURSDAY NIGHT AND FRIDAY FOR RAIN
SHOWERS PERHAPS MIXING WITH A BIT OF SNOW THURSDAY NIGHT...THOUGH
THESE POPS WILL BE INCREASED IF LATER MODEL RUNS SHOW THE NEED.

TEMPERATURES WILL REBOUND SLIGHTLY TOWARD THE 50 DEGREE MARK...BUT
THAT WILL STILL BE AROUND 5 DEGREES BELOW NORMAL. CLOUD COVER WILL
NOT ALLOW READINGS TO REACH WARMER MAV GUIDANCE THAT GIVES HIGHS
OF 55 FOR THURSDAY IN A FEW LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE THEN BUILDS INTO THE REGION FRIDAY NIGHT THROUGH
SUNDAY WHICH ALLOWS FOR A GRADUAL WARM UP THROUGH THE WEEKEND.
FORECAST AFTER THIS POINT BECOMES LESS CERTAIN. GFS AND ECMWF
SHOWING SOME RUN TO RUN INCONSISTENCIES...THOUGH GENERAL CONSENSUS
IS THAT A TROUGH WILL BEGIN TO DIG ACROSS THE WRN US...ALLOWING
FOR SRLY FLOW AND A WARM FRONT LIFTING NORTH INTO THE OH VALLEY ON
SUNDAY. MAINTAINED SLIGHT TO LOW CHANCE POPS ON SUNDAY TO ACCOUNT
FOR LIFTING ALONG THE FRONT...THOUGH RIDGING OVERHEAD SHOULD ACT
TO LIMIT PRECIP COVERAGE. EVOLUTION OF UPPER TROUGH EARLY NEXT
WEEK IS STILL UNCLEAR...WITH LARGE TIMING DIFFERENCES AMONG LAST
2-3 RUNS OF GFS AND ECMWF. FOLLOWED MORE CLOSELY TO 06Z GFS/00Z
ECMWF...WHICH BRINGS A CLOSED UPPER LOW INTO THE SRN PLAINS BY THE
END OF THE EXTENDED. THIS MAINTAINS SWRLY UPPER FLOW ACROSS THE OH
VALLEY...AND KEPT LOW CHANCE POPS THROUGH EARLY NEXT WEEK.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN CANADA WILL
ROTATE NE THROUGH THE TAF PERIOD AS SURFACE HIGH PRESSURE
GRADUALLY BUILDS INTO THE OHIO VALLEY REGION. COLD NWERLY FLOW
ALOFT ACRS THE GREAT LAKES WILL KEEP STRATOCUMULUS CLOUDS AT THE
TAF SITES INTO THE LATE AFTERNOON AND EARLY EVENING. EXPECT THESE
CLDS TO LOWER SOME EARLY TODAY AND FAVORABLE FETCH OFF LAKE MICHIGAN
RESULTING IN A FEW SNOW FLURRIES ACRS THE NRN TAF SITES. CIGS
SHUD REMAIN VFR BUT THE POSSIBILITY EXISTS THAT DAY AND KCMH CUD
DROP INTO THE MVFR RANGE. AS SURFACE HIGH PRESSURE BUILDS INTO THE
REGION THIS AFTN WITH DAYTIME HEATING...CIGS WILL LIFT. DO NOT
EXPECT CLDS TO SCTD OUT UNTIL LATE AFTN AND EARLY EVE. HAVE
INTRODUCED WAA MID LEVEL 12000-15000 FEET CIGS LATE TNGT.

OUTLOOK...NO SIG WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...HAWBLITZEL
AVIATION...
Hazardous weather outlook, Nov 7, 5:00 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST WED NOV 7 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 11:32 AM ESTFlash Flood WarningILNPike13 min

Nearby

Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.